Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 11, NWS Flagstaff, AZ

May 17, 20144 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at May 17, 2014, 2:50 PM MST for 4 counties in Arizona. It took effect at May 18, 2014, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2014, 2:50 PM MST (21:50 UTC)
In effect from
May 18, 2014, 11:00 AM MST
Expired
May 18, 2014, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3457 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WWUS85 KFGZ 172150
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 PM MST SAT MAY 17 2014

...A PERIOD OF CRITICAL FIRE WEATHER IS LIKELY ACROSS MUCH OF
NORTHERN ARIZONA SUNDAY THROUGH TUESDAY...

AZZ104>116-139-140-181200-
/O.UPG.KFGZ.FW.A.0008.140518T1800Z-140519T0300Z/
/O.NEW.KFGZ.FW.W.0011.140518T1800Z-140519T0300Z/
/O.NEW.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/
/O.CON.KFGZ.FW.A.0009.140519T1800Z-140520T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
250 PM MST SAT MAY 17 2014

...RED FLAG WARNING IN EFFECT ON SUNDAY FROM 11 AM TO 8 PM MST
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT ON SUNDAY FROM 11 AM TO 8 PM MST. A FIRE WEATHER WATCH HAS
ALSO BEEN ISSUED FOR MONDAY AND TUESDAY.

* AFFECTED AREA...MUCH OF NORTHERN ARIZONA FROM THE YAVAPAI COUNTY
  MOUNTAINS AND MOGOLLON RIM NORTHWARD.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FROM LATE
  SUNDAY MORNING THROUGH EARLY EVENING. CRITICAL FIRE WEATHER IS
  POSSIBLE MONDAY AND TUESDAY FROM LATE MORNING THROUGH EARLY
  EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...4 TO 8 PERCENT SUNDAY...5 TO 15
  PERCENT MONDAY AND TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING AND FIRE WEATHER
WATCH.

&&

$$

AZZ117-181200-
/O.NEW.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/
/O.CON.KFGZ.FW.A.0009.140519T1800Z-140520T0300Z/
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
250 PM MST SAT MAY 17 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING.

* AFFECTED AREA...WHITE MOUNTAINS.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY
  AND TUESDAY FROM LATE MORNING THROUGH EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...6 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$
3 follow-up statements
482 
WWUS85 KFGZ 181059
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
359 AM MST SUN MAY 18 2014

...A PERIOD OF CRITICAL FIRE WEATHER IS LIKELY ACROSS MUCH OF
NORTHERN ARIZONA TODAY THROUGH TUESDAY...

AZZ104>116-139-140-182300-
/O.CON.KFGZ.FW.W.0011.140518T1800Z-140519T0300Z/
/O.CON.KFGZ.FW.A.0009.140519T1800Z-140520T0300Z/
/O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
359 AM MST SUN MAY 18 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...MUCH OF NORTHERN ARIZONA FROM THE YAVAPAI COUNTY
  MOUNTAINS AND MOGOLLON RIM NORTHWARD.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FROM LATE
  THIS MORNING THROUGH EARLY EVENING. CRITICAL FIRE WEATHER IS
  POSSIBLE MONDAY AND TUESDAY FROM LATE MORNING THROUGH EARLY
  EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING AND FIRE
WEATHER WATCH.

&&

$$

AZZ117-182300-
/O.CON.KFGZ.FW.A.0009.140519T1800Z-140520T0300Z/
/O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
359 AM MST SUN MAY 18 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...WHITE MOUNTAINS.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY 
  AND TUESDAY FROM LATE MORNING THROUGH EARLY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$
448 
WWUS85 KFGZ 182154
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
254 PM MST SUN MAY 18 2014

...A PERIOD OF CRITICAL FIRE WEATHER IS LIKELY ACROSS MUCH OF
NORTHERN ARIZONA TODAY THROUGH TUESDAY...

AZZ108-190330-
/O.CAN.KFGZ.FW.A.0009.140519T1800Z-140520T0300Z/
/O.CON.KFGZ.FW.W.0011.000000T0000Z-140519T0300Z/
/O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
254 PM MST SUN MAY 18 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH IS CANCELLED FOR MONDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE
WEATHER WATCH FOR MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* AFFECTED AREA...YAVAPAI COUNTY MOUNTAINS.

* TIMING...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
  THROUGH EARLY THIS EVENING. CRITICAL FIRE WEATHER IS POSSIBLE
  AGAIN TUESDAY FROM LATE MORNING THROUGH EARLY EVENING.

* 20 FOOT WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH
  THROUGH THIS EVENING. SOUTH 15 TO 25 WITH GUSTS NEAR 40 MPH
  TUESDAY.

* MINIMUM RELATIVE HUMIDITY...5 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING AND FIRE
WEATHER WATCH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

AZZ104>107-109>116-139-140-190330-
/O.UPG.KFGZ.FW.A.0009.140519T1800Z-140520T0300Z/
/O.NEW.KFGZ.FW.W.0012.140519T1800Z-140520T0300Z/
/O.CON.KFGZ.FW.W.0011.000000T0000Z-140519T0300Z/
/O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
254 PM MST SUN MAY 18 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT ON MONDAY FROM 11 AM TO 8 PM MST
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT ON MONDAY FROM 11 AM TO 8 PM MST. 

* AFFECTED AREA...MUCH OF NORTHERN ARIZONA FROM THE MOGOLLON RIM 
  NORTHWARD.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
  EARLY THIS EVENING...AND AGAIN FROM LATE MORNING THROUGH EARLY
  EVENING MONDAY. CRITICAL FIRE WEATHER IS POSSIBLE TUESDAY.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS 35 TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...5 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

&&

$$

AZZ117-190330-
/O.UPG.KFGZ.FW.A.0009.140519T1800Z-140520T0300Z/
/O.NEW.KFGZ.FW.W.0012.140519T1800Z-140520T0300Z/
/O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
254 PM MST SUN MAY 18 2014

...RED FLAG WARNING IN EFFECT ON MONDAY FROM 11 AM TO 8 PM MST
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT ON MONDAY FROM 11 AM TO 8 PM MST. 

* AFFECTED AREA...WHITE MOUNTAINS.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY 
  AND TUESDAY FROM LATE MORNING THROUGH EARLY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...6 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ118-138-190330-
/O.EXA.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
254 PM MST SUN MAY 18 2014

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* AFFECTED AREA...OAK CREEK AND SYCAMORE CANYONS.

* TIMING...CRITICAL FIRE WEATHER IS POSSIBLE ON TUESDAY FROM LATE
  MORNING THROUGH EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THE FIRE WEATHER WATCH.

&&

$$
845 
WWUS85 KFGZ 190258
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
758 PM MST SUN MAY 18 2014

...A PERIOD OF CRITICAL FIRE WEATHER IS LIKELY ACROSS MUCH OF
NORTHERN ARIZONA MONDAY AND TUESDAY...

AZZ104>107-109>116-139-140-191100-
/O.EXP.KFGZ.FW.W.0011.000000T0000Z-140519T0300Z/
/O.CON.KFGZ.FW.W.0012.140519T1800Z-140520T0300Z/
/O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
758 PM MST SUN MAY 18 2014

...RED FLAG WARNING REMAINS IN EFFECT ON MONDAY FROM 11 AM TO
8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...MUCH OF NORTHERN ARIZONA FROM THE MOGOLLON RIM
  NORTHWARD.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL TAKE PLACE FROM
  LATE MORNING THROUGH EARLY EVENING MONDAY. CRITICAL FIRE WEATHER
  IS POSSIBLE AGAIN TUESDAY MORNING THROUGH TUESDAY EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS 35 TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...AS 5 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

&&

$$

AZZ108-191100-
/O.EXP.KFGZ.FW.W.0011.000000T0000Z-140519T0300Z/
/O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
758 PM MST SUN MAY 18 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...YAVAPAI COUNTY MOUNTAINS.

* TIMING...CRITICAL FIRE WEATHER IS POSSIBLE TUESDAY FROM LATE
  MORNING THROUGH EARLY EVENING.

* 20 FOOT WINDS...SOUTH 15 TO 25 MPH WITH GUSTS NEAR 40 MPH.

* MINIMUM RELATIVE HUMIDITY...6 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ117-191100-
/O.CON.KFGZ.FW.W.0012.140519T1800Z-140520T0300Z/
/O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
758 PM MST SUN MAY 18 2014

...RED FLAG WARNING REMAINS IN EFFECT ON MONDAY FROM 11 AM TO
8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...WHITE MOUNTAINS.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY 
  AND TUESDAY FROM LATE MORNING THROUGH EARLY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...6 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

&&

$$

AZZ118-138-191100-
/O.CON.KFGZ.FW.A.0010.140520T1800Z-140521T0300Z/
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
758 PM MST SUN MAY 18 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...OAK CREEK AND SYCAMORE CANYONS.

* TIMING...CRITICAL FIRE WEATHER IS POSSIBLE ON TUESDAY FROM 
  LATE MORNING THROUGH EARLY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* MINIMUM RELATIVE HUMIDITY...AS 7 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THE FIRE WEATHER WATCH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 17, 9:37 AM MST, 5 hours 13 minutes earlier.

Area forecast discussion, May 17, 9:37 AM MST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
937 AM MST SAT MAY 17 2014

.SYNOPSIS...
EXPECT ANOTHER WARM DAY ACROSS NORTHERN ARIZONA TODAY
WITH NEAR RECORD HIGH TEMPERATURES. BY SUNDAY...LOW PRESSURE WILL
DEVELOP ACROSS THE SOUTHWEST BRINGING INCREASINGLY STRONG SOUTHWEST
WINDS AND A COOLING TREND FOR MUCH OF NEXT WEEK.

&&

.DISCUSSION...
EXPECT ONE MORE DAY OF RECORD TO NEAR RECORD HIGH TEMPERATURES
UNDER MOSTLY SUNNY SKIES WITH PASSING UPPER LEVEL CLOUD COVER.
TEMPERATURES ACROSS NORTHERN ARIZONA ARE ALREADY A FEW DEGREES
WARMER THAN THEY WERE AT THIS TIME YESTERDAY MORNING.

&&

.PREVIOUS DISCUSSION /245 AM MST/...
SUNDAY AND MONDAY...THE RIDGE SHIFTS EASTWARD AS A LONG-WAVE
TROUGH DEVELOPS ACROSS THE EASTERN PACIFIC AND WESTERN STATES.
SOUTHWESTERLY WINDS WILL INCREASE AND WILL COMBINE WITH VERY LOW
RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS.
DAYTIME TEMPS WILL FALL A FEW DEGREES FROM SATURDAYS READINGS.

THE TROUGH SLOWLY ADVANCES EASTWARD THROUGH THE MIDDLE OF THE WEEK.
AS THE CENTER OF THE UPPER-LEVEL LOW APPROACHES THERE WILL BE A
SLIGHT CHANCE OF SOME HIGH-BASED SHOWERS AND THUNDERSTORMS DEVELOPING
ACROSS NWRN AZ ON TUESDAY AND WEDNESDAY...AND SPREADING EASTWARD
DURING THE LATTER HALF OF THE WEEK. AT THIS TIME...MODELS INDICATE
ONLY VERY LIGHT PCPN AMOUNTS WITH THESE SHOWERS. DAYTIME TEMPS WILL
CONTINUE TO COOL TO NEAR OR SLIGHTLY BELOW AVERAGE READINGS. WINDS
WILL BEGIN TO DECREASE DURING THE LATTER HALF OF THE WEEK.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS WILL CONTINUE
THROUGH THE 24 HR PERIOD UNDER SCT-BKN HIGH CIRRUS CLOUDS. BREEZY
SOUTHWEST TO WEST WINDS GUSTING NEAR 20-25 KTS ARE EXPECTED UNTIL
02Z...THEN DECREASING TO LESS THAN 10KTS. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A FLAT RIDGE OF HIGH PRESSURE MOVING OVER THE
SOUTHWEST WILL KEEP VERY WARM...DRY...AND BREEZY CONDITIONS ACROSS
THE AREA THROUGH THE WEEKEND. A LOW PRESSURE SYSTEM MOVING INTO
CALIFORNIA WILL BRING AN INCREASE IN SOUTHWEST WINDS SUNDAY.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN ON SUNDAY AND
A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF NORTHERN ARIZONA.

MONDAY THROUGH WEDNESDAY...A PERIOD OF CRITICAL FIRE WEATHER IS
EXPECTED THROUGH MONDAY AND POSSIBLY TUESDAY OF NEXT WEEK AS THE LOW
PRESSURE SYSTEM APPROACHES AND SOUTHWEST WINDS REMAIN ELEVATED. A
FIRE WEATHER WATCH IS ALSO IN EFFECT FOR MUCH OF NORTHERN AZ ON
MONDAY. WINDS SHOULD DECREASE BY WEDNESDAY WITH COOLER TEMPERATURES
HELPING TO EASE THE THREAT OF CRITICAL FIRE WEATHER. THERE IS NO
PRECIPITATION FORECAST THROUGH AT LEAST THE MIDDLE OF NEXT WEEK.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR AZZ104>116-139-140.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR AZZ104>117-139-140.

&&

PUBLIC.........RR
AVIATION.......JJ
FIRE WEATHER...MAS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 17, 6:30 AM MST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
630 AM MST SAT MAY 17 2014

AZZ004>018-037>040-180700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
630 AM MST SAT MAY 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A BROAD TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE WESTERN STATES
BY SUNDAY AND REMAIN THROUGH MID WEEK. THE COMBINATION OF STRONG
SOUTHWESTERLY WINDS...WARM TEMPERATURES...AND VERY LOW RELATIVE
HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR SUNDAY
AND MONDAY.

TUESDAY AND WEDNESDAY...THE TROUGH WILL TRIGGER A FEW HIGH-BASED
SHOWERS AND THUNDERSTORMS ACROSS NORTHWESTERN ARIZONA THEN SPREAD
EASTWARD DURING THE LATTER HALF OF THE WEEK. LITTLE OR NO MEASURABLE
PRECIPITATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 2:50 PM MSTFire Weather WatchFGZApache, Coconino, Gila, Navajo, Yavapai48 hr

Nearby

Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.